Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 105, NWS St. Louis, MO

April 9, 2008Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 9, 2008, 11:40 AM CDT for Lewis County, Missouri. It took effect at Apr 9, 2008, 11:50 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 9, 2008, 11:40 AM CDT (16:40 UTC)
In effect from
Apr 9, 2008, 11:50 AM CDT
Expired
Apr 12, 2008, 7:48 PM CDT
In force
3 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 15.54 ft at Apr 10, 2008, 11:00 PM CDT.

actionminormoderate5101504/0904/1004/1104/1204/1304/14
Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 9, 7:11 AM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Apr 9, 7:11 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
711 AM CDT WED APR 9 2008

.DISCUSSION...
TDY SHUD START OUT AS A QUIET DAY WITH PARTLY CLDY SKIES. CDFNT
DRAPED ACROSS TX AND AR REGION IS EXPECTED TO LIFT NWD TNGT AS A
WRMFNT AHEAD OF SYS DEVELOPING IN SRN PLAINS LATER TDY.

MDLS ARE CONTG TO BE IN FAIRLY GOOD AGMNT THURS SYS. TROF ACROSS
WRN US IS SHUD CONT TO DEEPEN AS IT MOVS EWD BEFORE BECOMING
NEGATIVELY TILTED AND CUT OFF THURS MRNG. TROF SHUD CONT TO DIG
BEFORE SYS BECOMES STACKED OVR IA ON FRI.

ATTM...EXPECT FLASH FLOODING THREAT WED NGT THRU THURS AND INTO
FRI...AND SVR WX POTENTIAL ACROSS MUCH OF THE CWA THURS INTO THURS
NGT. FIRST ROUND OF CNVTN INTO THURS MRNG WITH LEAD S/W DOES NOT
APPEAR TO HAVE GREAT SVR POTENTIAL. FCST SOUNDINGS AND 50KT LLJ WUD
SUGGEST MAIN THREAT TNGT AND THURS MRNG TO BE +TSRA.

WRMFNT SHUD BE N OF CWA BY 18Z THURS WITH LEAD S/W EJECTED E OF
AREA. MDLS HAVE DRY SLOT CLEARING OUT MO/IL REGION DURING THE EARLY
AFTN HOURS...ALLOWING INSOLATION AND THE ATMO TO DESTABILIZE.
THINKING ATTM IS THAT CNVTN WL FORM FURTHER S IN THE TX/OK REGION
ALONG DRY LINE AND PROPAGATE ACROSS REGION AS A NUMBER OF S/WS ROUND
BASE OF UPR LOW.

GIVEN FCST HODOGRAPHS...50-70KTS 0-6KM SHEAR AND +30KTS 0-1KM
SHEAR...DISCRETE SUPERCELLS WITH LARGE HAIL AND TORNADOES WL BE
POSSIBLE BEFORE BCMG LINEAR AS THE DRY LINE SURGES EWD THURS NGT.
UPR 30S TO 40 K INDICES WUD ALSO SUGGEST EFFICIENT RA PRODUCERS AND
ADDED THREAT OF FLASH FLOODING.

DRY LINE/CDFNT SHUD BE E OF CWA BY FRI MRNG...GIVING WAY TO COLD
SHRA AS SYS BECOMES VERTICALLY STACKED AND MOVS SLOWLY EWD. MDLS
CURRENTLY HAVE ENUF CAA BEHIND THE SYS SOME SHSN WL BE POSSIBLE FRI
NGT INTO SAT ACROSS NRN MO AND W CTRL IL. HAVE TRENDED TEMPS FOR
THIS TIME DNWD BLW MOS AND TWD MDLS 2M TEMPS. LITTLE IF ANY CHNGS
MADE BEYOND SAT.

TILLY

&&

.AVIATION...
FOR THE 12Z TAFS...SC HOLDING TOUGH ACR AREA ERY THIS MRNG. NRW
CLR SLOT CNTRD FROM MCI-UIN IS DROPPING S AND SHUD BRK UP THE OVC
AT COU IN THE NXT 60-90 MINUTES OR SO...BUT LO LVL TRAJ ARE
CAUSING CLDS OVR SE IA TO DROP BACK S..WHICH IS ESSENTIALLY
CLOSING UP THE CLR SLOT. PLAN VIEW RH PROGS AND MOS GUID DO NOT
APR TO HV A GOOD HANDLE ON WHATS GOING ON...AND N TO NE LO LVL
TRAJECTORIES ARENT NECESSARILY FAVORABLE FOR A STRONG CLRG TREND.
HWVR...A QUICK LOOK OUTSIDE INDICATES CLDS ARE THIN...WHICH IS
BACKED UP BY PIREPS THAT INDICATE ABT 1-1.5KFT OF CLDNS. USING A
BIT OF CLIMO AND FCST SNDGS AS A FIRST GUESS...GRDLY BROKE UP THE
SC BTWN 15Z-18Z. HWVR...FCST SNDGS ALSO INDICATE RPD MSTR RETURN
BY LT THIS AFTN AND EVE IN THE 4-6KFT RANGE...WITH LWRG AND
THICKENING CLDS OCRG OVRNGT AS WRMFNT PUSHES BACK N AND AS PCPN DVLPS.
CERTAINLY APRS THAT IFR CIGS/VSBYS WL BCM WDSPRD IN THE 06-12Z
TIME FRAME

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
     FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
     IRON-JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-
     MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST.
     CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
     GENEVIEVE-WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
     FOR ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-
     MACOUPIN IL-MADISON IL-MONROE IL-PIKE IL-RANDOLPH IL-ST.
     CLAIR IL.

     FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
     FOR BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-
     WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Apr 9, 6:33 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
633 AM CDT WED APR 9 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
633 AM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO SPREAD NORTHWARD TONIGHT AS A WARM
FRONT LIFTS NORTH ACROSS THE REGION. SOME OF THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY INTO FRIDAY MORNING.
CURRENT INDICATIONS ARE THAT SEVERE THUNDERSTORMS AND HEAVY RAIN
WILL BE POSSIBLE...MAINLY THURSDAY AFTERNOON AND THURSDAY NIGHT
WITH THIS STORM SYSTEM.

GUSTY WINDS OF 25 TO 30 MPH WILL ALSO OCCUR ACROSS MUCH OF THE
AREA FROM THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:15 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more41 hr
Apr 9, 12:29 PM CDTRiver Flood WarningLSXGasconade, Montgomery8 days
Apr 9, 3:01 PM CDTRiver Flood WarningLSXLewis43 days
Apr 9, 3:01 PM CDTRiver Flood WarningLSXMarion43 days
Apr 9, 3:01 PM CDTRiver Flood WarningLSXRalls44 days
Apr 9, 3:01 PM CDTRiver Flood WarningLSXPike47 days
Apr 9, 3:01 PM CDTRiver Flood WarningLSXPike48 days
Apr 9, 3:01 PM CDTRiver Flood WarningLSXLincoln46 days
Apr 9, 3:01 PM CDTRiver Flood WarningLSXSaint Charles50 days
Apr 9, 1:00 PM CDTRiver Flood WarningLSXCalhoun, Jersey45 days

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.